Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Mental Health and HIVMental Health and HIV
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Benzo Withdrawal
Apr 18, 2004

Hi, I take Diazepam since several years in very low doses. I can easily live with 1-2mg daily. But when I complete withdraw the drug I have severe problems. Weakness, slow thinking, bad mood,sleep problems, etc. Is there a modern antidepressant drug, that might help me? Maybe Remeron? Doxepin and cannabis helps me to sleep but there must be something better. I have no benefit from SSRI's like Zoloft or citalopram. Do you have an idea? Thanks!

Response from Dr. Horwath

When you stop the diazepam, you are experiencing withdrawal symptoms. Sleep problems and irritable mood are common symptoms of benzodiazepine withdrawal.

Diazepam is not an antidepressant. It is an antianxiety agent, primarily. I don't know why you were taking it in the first place, but the symptoms you are experiencing recently are more likely withdrawal than depression.

I would advise you to get a psychiatric evaluation. You may not need an antidepressant.



Previous
In love with a man who has HIV
Next
Problems Sleeping after medications and diagnosis

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement